Xtandi enzalutamide side effects dizz... - Advanced Prostate...

Advanced Prostate Cancer

13,042 members15,855 posts

Xtandi enzalutamide side effects dizzy/seizures

Grumpyswife profile image
Grumpyswife

After having a dizzy spell while shopping at Costco to prep for the big weekend, my husband ended up in ER for most of Friday pre-Labor Day. What he experienced seemed to me like momentary seizure as earlier at Office Depot he had stared off into space and swayed sideways. No he is not having a reaction to shopping.

He has been on Xtandi for 7 months with a 6 week holiday from it due to other possible side effects and seemed to be tolerating it well. It's been somewhat working.

He landed on his knees and other then bruising wasn't hurt. It was a learning experience for me that I need to be prepared for an emergency.

The ER contacted his MO who said to cut the dose in half to two-40 mg pills.

My husband is the strong, silent type and not good at communicating to me what is happening with his body. After the episode, he told me that he has been feeling dizzy spells in his head routinely in the mornings. Three days after reducing dose, he says the dizziness is gone.

Just wanting to share with others who can learn from our experience.

12 Replies

Hi Mary, ....So scary,we just never know on these strong medications what could happen. So happy your husband is o.k.

Sam had his cat scan this past week, naturally the long holiday weekend I couldn't get the results. We go tomorrow to see his oncologist. I'm on pins and needles.

Take care of you and your hubby. Hope to talk to you soon.

Lynn

Yes! Twice in ER with stroke (resolved quickly with injected blood thinner). Cancer treatment is harsh ... has to be! Fuzzy, lightheaded, confused, disoriented ... comes from now where? Home, church, shopping, (damn) while driving. Harsh treatments to work on the cancer to control it, and hopefully prevent or delay reoccurrence ... sad! At times it is so concerning (like “dropping to my knees”) if it weren’t for the “cancer treatment” it would be ER situations. But I can’t run to the ER every time ... have learned to sit fown, be quiet, relax, and not to worry. The side-effects will become worse as the cancer progressed and the treatment has to be more invasive. (Just wait!)

————-

Many don’t agree, but I am in pain management with a prescription for opioid medications. The narcotics not only overcome the pain, but the “drug effect” helps with so many other related to cancer and cancer treatment side-effects.

(I’m 74 years old ... I don’t have “hundreds of years” left to live ... normally, so opioid give me days of peace, days of calm, and more control over of the quality-of-life I want {and miss do greatly} until the end.)

Hi , my husband takes Xtandi. He has some fatigue and also pains in his joints , mostly hips and legs . He needs to consider better pain relief to improve his quality of life , is your pain relief patches ?

Pain Management:

Three (3) 10 mg Hydrocodone tablets a day or as needed.

I use ½ tablet and increase it throughout the day depending on the cycle and intensity of pain. I generally start with ½ tablet 30 minutes in the morning before climbing out of bed.(Some days I need less, some days more.) I like the tablets as I can control the dosage to meet the needs in controlling the pain.

I was on xtandi for 7 weeks seizure,passesd out. I felt light headed just before,was eating diner fell on the fioor,taken to the hospital spent the night,mo took me off xtandi.put on zitiga a week later been on it for 14 months.

Dropping his dose to half so far (4 nights) has eliminated dizziness. We get his bloodwork/PSA today so will see if it’s still effectively lowering PSA. Otherwise, he will probably switch to Zytiga.

He sees a new MO next week that might have other ideas.

Light headedness and dizziness are listed as possible side effects for many treatments. As I mentioned in another post, cancer drugs are drugs of a thousand sensations. They affect you in different ways at any given moment on any given day. They can affect virttually any organ. If the same symptom persists than it’s good to tell your MO so other causes can be ruled out. Dosage adjustment is a common antidote for many problems.

Men are so stupid 😜😜😜. I found out real early that if I didn’t tell my wife then no one knew what was wrong, she’s hauled my butt to the ER several times due to the reactions to the drugs. Not a real fan of the Xtandi but it’s keeping my PSA down. Doctor did prescribe some anti nausea meds and I carried a bottle of motion ease. To combat those dizzy times. Fight the good Fight

Can't believe it's been a month since the incident. Husband John is using a cane now and going to physical therapy for gait and balance improvement.

We have seen two different oncologists. A new one to us, who specializes in Pca, said the lower dose of 80 mg Xtandi would probably be just fine for my 75 year old husband and should remain effective, have a PSA and come back in November. He reminded us that as long as Xtandi appears to be working we are in the best of times and to savor this time. I have often felt that way before during the 18 years of Pca, feeling that life won't get better than they are right now, but it was good to be reminded.

However, the MO we have been seeing locally was upset that the ER cut the Xtandi dose in half without contacting himi. He said Xtandi does not cause such side effects and wants John back up to 160 ASAP.

Hubby is having other issues now as well and we really don't want to add more side effects from any medication until this other issue is understood.

Can I ask, what was his spell like. Have currently had a few spells where my eyes seem to cross, can cover one and it’s ok, lasts about 5 minutes. I’ve been on Xtandi for two years at this point and just currently have hade my blood pressure rising. Thanks in advance

He was standing up and swaying side to side. I said "John, John Are you ok? Can you hear me?" He just starred off into space not looking at me. He refused to sit and after a minute or so it was over just like that. He said he was ok but later admitted he gets a weird, not normal feeling in his head that goes away after a minute or so. He has been taking Losartan at least 8 years for his BP but lately it's been very normal to lower than usual.

He says since lowering the dose he has not had these spells and so far Xtandi is still lowering his PSA.

Reply to myself. Xtandi appears to not be lowering the PSA any longer and he has been at half dose since the fall. We are tempted to quit it entirely again due to side effects the drug company says aren't caused by Xtandi--namely thyroid issues, possible Graves disease and at the moment hyper.

You may also like...